Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes periods of unbalance, lack of coordination and low systolic pressure?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have periods of unbalance and lack of coordination while playing tennis. Posturography and vestibular rehabilitation tests are better than average for my age of 75. My at rest blood pressure is 120 over 60 but I suspect systolic pressure jumps under stress of any kind. Please suggest where to look next. I am very fit and active both physically and mentally for my age.
Posted Fri, 27 Dec 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 8 minutes later
Brief Answer: Thank you for posting your query. Detailed Answer: Hi, Thank you for posting your query on Healthcare magic. I have noted your symptoms. This kind of transient neurological disturbances can occur with either TIAs or pre-syncope. In TIA, also called as transient ischemic attack, the blood supply to a part of brain gets reduced for a short period of time, resulting in neurological dysfunction. This is more common in people with risk factors such as high BP, sugar, cholesterol and homocysteine. For evaluation, MRI with MR angiogram brain and carotid doppler tests would be useful. A neurologist consultation would be required. In pre-syncope, the cardiac output reduces for a short while, due to which the blood flow to the brain gets reduced for a short while, resulting in neurological dysfunction. Further evaluation would require HUTT (head up tilt test), to be done under the supervision of a cardiac electrophysiologist. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor